Alert archive / California / High Wind Warnings in 2009

High Wind Warning 11, NWS San Diego, CA

December 22, 2009Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at Dec 22, 2009, 2:56 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 22, 2009, 3:43 AM PST. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 22, 2009, 2:56 AM PST (10:56 UTC)
In effect from
Dec 22, 2009, 3:43 AM PST
Expired
Dec 22, 2009, 1:14 PM PST
In force
10 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 8:06 AM PSTNON-TSTM WND GST 651 Se Julian, CAHIGH WINDS BEGAN AT THE JULIAN CWOP AROUND 0806 PST AND CONTINUED THROUGH ABOUT 1107 PST. BETWEEN 0835 AND 0848 PST MULTIPLE WIND GUSTS OF 65 MPH WERE MEASURED.
Dec 22, 10:51 AM PSTNON-TSTM WND GST 46Barstow-Daggett Ap, CABARSTOW-DAGGETT ASOS MEASURED A WESTERLY WIND GUST OF 46 MPH.
Dec 22, 12:32 PM PSTNON-TSTM WND GST 60Twentynine Palms, CAA WEST NORTHWEST WIND GUST OF 60 MPH WAS MEASURED AT TWENTYNINE PALMS ASOS.
Dec 22, 12:51 PM PSTNON-TSTM WND GST 52Barstow-Daggett Ap, CAA WEST NORTHWEST WIND GUST OF 52 MPH WAS MEASURED AT BARSTOW-DAGGETT AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2009-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2009-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 221056
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
256 AM PST TUE DEC 22 2009

...STRONG WEST TO NORTHWEST WINDS THROUGH EARLY EVENING...

.A TROUGH OF LOW PRESSURE FROM THE NORTHWEST WILL BRING STRONG
WEST TO NORTHWEST WINDS THROUGH EARLY EVENING. WINDS WILL BEGIN TO
INCREASE EARLY THIS MORNING WITH THE PASSAGE OF THE COLD FRONT.

CAZ055-056-058-060>062-222200-
/O.UPG.KSGX.HW.A.0007.091222T1800Z-091223T0600Z/
/O.NEW.KSGX.HW.W.0011.091222T1700Z-091223T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
256 AM PST TUE DEC 22 2009

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL INCREASE THIS MORNING WITH STRONGEST WINDS
  EXPECTED LATE THIS MORNING THROUGH THIS AFTERNOON. WINDS ARE
  EXPECTED TO GRADUALLY DIMINISH THIS EVENING.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH
  STRONGEST GUSTS TO AROUND 65 MPH NEAR THE RIDGETOPS...AND ALONG
  DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF
  BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.
  WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-057-222200-
/O.NEW.KSGX.WI.Y.0031.091222T1700Z-091223T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
256 AM PST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST
THIS EVENING. 

* TIMING: WINDS WILL INCREASE EARLY THIS MORNING WITH STRONGEST
  WINDS EXPECTED MID MORNING THROUGH MID AFTERNOON. WINDS ARE
  EXPECTED TO DIMINISH THIS EVENING.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH
  STRONGEST GUSTS TO AROUND 45 MPH NEAR THE COAST.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MARTIN
2 follow-up statements
000 
WWUS76 KSGX 221143
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
343 AM PST TUE DEC 22 2009

...STRONG WEST TO NORTHWEST WINDS THROUGH EARLY EVENING...

.A TROUGH OF LOW PRESSURE FROM THE NORTHWEST WILL BRING STRONG
WEST TO NORTHWEST WINDS THROUGH EARLY EVENING. WINDS WILL INCREASE
EARLY THIS MORNING WITH THE PASSAGE OF THE COLD FRONT.

CAZ055-060-222230-
/O.EXT.KSGX.HW.W.0011.091222T1143Z-091223T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
343 AM PST TUE DEC 22 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING WITH STRONGEST WINDS EXPECTED
  MID MORNING THROUGH THIS AFTERNOON. WINDS ARE EXPECTED TO
  DIMINISH THIS EVENING.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH
  STRONGEST GUSTS TO AROUND 80 MPH NEAR THE RIDGETOPS...AND ALONG
  DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF
  BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.
  WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ056-058-061-062-222230-
/O.EXT.KSGX.HW.W.0011.091222T1400Z-091223T0200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
343 AM PST TUE DEC 22 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING WITH STRONGEST WINDS EXPECTED
  MID MORNING THROUGH THIS AFTERNOON. WINDS ARE EXPECTED TO
  GRADUALLY DIMINISH THIS EVENING.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH
  STRONGEST GUSTS TO AROUND 75 MPH NEAR THE RIDGETOPS...AND ALONG
  DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
  DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-043-048-050-057-222230-
/O.EXT.KSGX.WI.Y.0031.091222T1400Z-091223T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
343 AM PST TUE DEC 22 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE EARLY THIS MORNING WITH STRONGEST  
WINDS EXPECTED MID MORNING THROUGH MID AFTERNOON. WINDS ARE  
EXPECTED TO DIMINISH THIS EVENING.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH  
STRONGEST GUSTS TO AROUND 45 MPH NEAR THE COAST.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
 MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE  
LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MARTIN
000 
WWUS76 KSGX 222114
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
114 PM PST TUE DEC 22 2009

...STRONG WINDS THROUGH THE EVENING IN THE MOUNTAINS AND DESERTS...

.A LOW PRESSURE SYSTEM WILL BRING STRONG WEST TO NORTHWEST WINDS
TO THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. THE WINDS
WILL DECREASE OVERNIGHT.

CAZ055-056-058-060>062-230500-
/O.CAN.KSGX.HW.W.0011.000000T0000Z-091223T0200Z/
/O.NEW.KSGX.WI.Y.0032.091222T2114Z-091223T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
114 PM PST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING: WINDS WILL CONTINUE STRONG THROUGH THE AFTERNOON AND
  EARLY EVENING. WINDS ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH
  HIGHEST GUSTS TO AROUND 55 MPH NEAR THE RIDGETOPS...ALONG
  DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF
  BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO.
  WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-043-048-050-057-222215-
/O.CAN.KSGX.WI.Y.0031.000000T0000Z-091223T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
114 PM PST TUE DEC 22 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

MM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 21, 9:30 PM PST, 5 hours 26 minutes earlier.

Area forecast discussion, Dec 21, 9:30 PM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST MON DEC 21 2009

.SYNOPSIS...AN UPPER TROUGH MOVING THROUGH WILL BRING CLOUDS AND
SCATTERED LIGHT SHOWERS TONIGHT INTO TUESDAY. THERE WILL BE STRONG
GUSTY WINDS TUESDAY AFTERNOON AND EVENING...MAINLY IN THE MOUNTAINS
AND DESERTS. HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL BRING FAIR
SKIES AND WARMER WEATHER LATER IN THE WEEK WITH LOCAL GUSTY WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES WEDNESDAY AND
THURSDAY. ANOTHER UPPER LOW WILL BRING A CHANCE OF SHOWERS SUNDAY
AND MONDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-THURSDAY)...THERE WAS LOTS OF MID TO HIGH
CLOUDINESS THIS EVENING AND ISOLATED LIGHT SHOWERS. THERE WERE ALSO
PATCHES OF LOW CLOUDS NEAR THE COAST. THE 00Z NKX SOUNDING SHOWED
THE MOISTURE IN THE MID TO UPPER LEVELS WITH STRONG WLY WINDS ALOFT.
WEAK ONSHORE GRADIENTS AND ONSHORE TRENDS.

THE PASSING UPPER TROUGH WILL CONTINUE TO BRING SCATTERED LIGHT
SHOWERS INTO TUESDAY. SHOWERS WILL INITIALLY BE SPRINKLES FROM THE
MID AND HIGH CLOUDS THEN THE FRONT WILL BRING MORE LOW LEVEL
MOISTURE W OF THE MOUNTAINS LATE TONIGHT AND TUESDAY MORNING.
RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN A TENTH OF AN INCH.
STRONGER ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY
WLY WINDS TUESDAY AFTERNOON AND NIGHT. THE STRONGEST WINDS WILL BE
IN THE MOUNTAINS AND DESERTS AND OVER THE COASTAL WATERS. MOST WINDS
WILL BE ADVISORY STRENGTH...45 TO 55 MPH. HOWEVER...THERE COULD BE
ISOLATED STRONGER GUSTS ACROSS THE MOUNTAIN RIDGES THAT COULD
DESCEND INTO THE SRN DESERTS. IT WILL ALSO BE QUITE WINDY W OF THE
MOUNTAINS IN THE COASTAL AND VALLEY AREAS. COLD NLY WINDS WILL
DEVELOP LATE TUESDAY...TURNING OFFSHORE AND GRADUALLY WEAKENING
WEDNESDAY AND THURSDAY. THE OFFSHORE FLOW WILL CAUSE LOCAL GUSTY
WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. LOCAL GUSTS
COULD GET NEAR ADVISORY STRENGTH. COOLER TUESDAY THEN A LITTLE
WARMER WEDNESDAY AND THURSDAY...ESPECIALLY W OF THE MOUNTAINS.
DESPITE THE WARMING...MAX TEMPS WILL STILL BE A LITTLE BELOW
SEASONAL IN THE COOL OFFSHORE FLOW. SKIES WILL BE MOSTLY CLEAR
TUESDAY NIGHT THROUGH THURSDAY. COOL AT NIGHT IN AREAS PROTECTED
FROM THE WINDS.

&&

.LONG TERM (FRIDAY-MONDAY)...WEAK OFFSHORE FLOW WILL CONTINUE FRIDAY
AND SATURDAY FOR FAIR SKIES AND NEAR SEASONAL TEMPS. A TROUGH
APPROACHING FROM THE W WILL BRING MORE CLOUDS AND COOLING EARLY NEXT
WEEK WITH A CHANCE PRECIP. THE EXACT TRACK OF THE LOW IS STILL
UNCERTAIN WITH THE POSSIBILITY OF SUBSTANTIAL PRECIP IF THE LOW MOVE
DIRECTLY INTO SRN CA. HOWEVER...IT COULD GO S AND LEAVE SRN CA WITH
LITTLE PRECIP.

&&

.AVIATION...
220415Z...TONIGHT THE MARINE LAYER WILL RAPIDLY DEEPEN TO 5000 FEET
BY TUESDAY MORNING. CLOUD BASES WILL LIFT TO 2500-3000 FEET MSL BY
12Z TUESDAY. INTERMITTENT LIGHT SHOWERS WILL INCREASE IN COVERAGE
BTWN 09-15Z AS THE COLD FRONT NEARS/PASSES.

EXPECT A RAPID WIND SHIFT FROM THE SOUTH TO THE WEST LATE TUESDAY
MORNING WITH THE PASSAGE OF THE COLD FRONT. STRONG...GUSTY WEST
WINDS ARE LIKELY BEHIND THE FRONT...STRONGEST BETWEEN 18Z TUESDAY
AND 00Z WEDNESDAY. WINDS NEAR THE COAST WILL BE STRONGEST. AT KSAN
SUSTAINED 15-25 KT WINDS WILL GUST TO 30 KTS AT TIMES.

THE STRONG NORTHWEST WINDS ACROSS THE MOUNTAINS WILL PRODUCE
MOUNTAIN WAVE AND ROTOR ACTIVITY OVER THE EASTERN DESERTS AT PSP AND
TRM TUESDAY AFTERNOON AND EVENING.

&&

.MARINE...
A COLD FRONT WILL RACE SOUTHWARD ACROSS THE COASTAL WATERS TUESDAY
MORNING. STRONG WEST TO NORTHWEST WINDS BEHIND THIS COLD FRONT WILL
INCREASE TO 20-30 KTS TUESDAY AFTERNOON. WINDS WILL GUST CLOSE TO 40
KTS IN THE OUTER WATERS. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR
TUESDAY AND TUESDAY NIGHT.

A STEEP SHORT-PERIOD 9 FT SWELL WILL CREATE HAZARDOUS SEAS TUESDAY
AFTERNOON AND EVENING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH FOR MOUNTAINS AND DESERTS TUESDAY MORNING THROUGH
TUESDAY EVENING...SEE LAXNPWSGX.

SMALL CRAFT ADVISORY FOR COASTAL WATERS TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...SEE LAXMWWSGX.

&&

PUBLIC...ATKIN
AVIATION/MARINE...MOEDE
Hazardous weather outlook, Dec 21, 4:00 PM PST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST MON DEC 21 2009

CAZ042-043-048-050-055>058-060>062-PZZ750-775-221200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST MON DEC 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCAL STRONG GUSTY ONSHORE WINDS TUESDAY...MAINLY IN THE
MOUNTAINS...DESERTS...AND COASTAL WATERS.

LOCAL GUSTY OFFSHORE WINDS WEDNESDAY AND THURSDAY...MAINLY THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:56 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego10 hr
Dec 22, 6:12 AM PSTGale WarningSGX20 hr
Dec 22, 1:14 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego8 hr

Nearby

High Wind Warnings in California, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.